Format

Send to:

Choose Destination
See comment in PubMed Commons below
Cancer. 1989 Sep 1;64(5):1017-20.

Carboplatin-associated thrombotic microangiopathic hemolytic anemia.

Author information

  • 1Department of Neurology, Memorial Sloan-Kettering Cancer Center, New York, NY 10021.

Abstract

Thrombotic microangiopathic hemolytic anemia has been associated with several chemotherapeutic agents. The authors describe a patient who developed this syndrome while receiving carboplatin, an analog of cisplatin. The clinical course was marked by encephalopathy and multifocal neurologic deficits. Progressive brainstem dysfunction culminated in coma and respiratory arrest. Pathologic examination revealed widespread microvascular thrombosis, particularly severe in the heart, kidney, and brain. Although the pathogenesis of chemotherapy-related thrombotic microangiopathy remains unclear, an elevated von Willebrand factor antigen and pathologic evidence of endothelial hyperplasia in this patient suggest that an abnormality of the endothelium is related to the development of the clinical syndrome.

PMID:
2667747
[PubMed - indexed for MEDLINE]

LinkOut - more resources

Other Literature Sources

Medical

Molecular Biology Databases

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk